Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2011, 9:48 PM CDT for Hancock County, Kossuth County, Winnebago County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 9, 2011, 10:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Hancock County, IA, Kossuth County, IA, Winnebago County, IA
The radar
The Des Moines radar (KDMX), 164 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
701 WUUS53 KDMX 100248 SVRDMX IAC081-109-189-100330- /O.NEW.KDMX.SV.W.0033.110410T0248Z-110410T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 948 PM CDT SAT APR 9 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA... SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... SOUTHWESTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA... * UNTIL 1030 PM CDT * AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR ALGONA...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BRITT...BURT...WESLEY...TITONKA...WODEN AND CRYSTAL LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4335 9385 4312 9372 4298 9426 4315 9436 TIME...MOT...LOC 0248Z 246DEG 17KT 4310 9420 WIND...HAIL <50MPH 1.50IN $$
1 follow-up statement
182 WWUS53 KDMX 100300 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1000 PM CDT SAT APR 9 2011 IAC081-109-189-100330- /O.CON.KDMX.SV.W.0033.000000T0000Z-110410T0330Z/ KOSSUTH IA-HANCOCK IA-WINNEBAGO IA- 1000 PM CDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WINNEBAGO...NORTHWESTERN HANCOCK AND CENTRAL KOSSUTH COUNTIES UNTIL 1030 PM CDT... AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ALGONA...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BRITT...WESLEY...TITONKA...WODEN AND CRYSTAL LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4299 9422 4318 9430 4335 9385 4312 9372 TIME...MOT...LOC 0300Z 246DEG 17KT 4312 9413 WIND...HAIL <50MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:30 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 9, 6:30 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT SAT APR 9 2011 ...SEVERE WEATHER LIKELY TONIGHT AND SUNDAY OVER PORTIONS OF CENTRAL IOWA... .SHORT TERM /TONIGHT/... CONCERNS REMAIN SEVERE WEATHER. MODELS CONTINUE TO FOCUS DEVELOPMENT WEST NORTHWEST THIS EVENING WITH INTENSIFICATION EXPECTED DURING THE EVENING HOURS. WARM FRONT SHOULD LIFT TO NEAR US 20 OVER THE NEXT FEW HOURS. EXPECTING SFC MOISTURE CONVERGENCE OVER EASTERN NEBRASKA/WESTERN IA TO ACT AS INITIATION ZONE AND ALSO AS AREA WHICH SHOULD INTENSIFY AS EVENING CONTINUES. DISCRETE SUPERCELLS SHOULD CONGEAL INTO AN AREA OF SUPERCELLS/STORMS ALONG THE WARM FRONTAL BOUNDARY. CORFIDI VECTORS SUGGEST AN EAST/SOUTHEAST PROGRESSION ALONG THE BOUNDARY THROUGH THE NIGHT. WITH SFC HELICITY REMAINING FAVORABLE ALONG THE BOUNDARY AND DYNAMICS STRONG...STORMS SHOULD HAVE LITTLE TROUBLE BEING MAINTAINED OVERNIGHT....ESPECIALLY NORTH. LOWS WILL REMAIN RATHER WARM IN THE MID 60S SOUTH AND MID TO UPPER 50S NORTH...CLOSER TO THE WET BULB TEMPS THERE. WINDS OVERNIGHT WILL REMAIN BRISK WITH SOUTH WINDS AT 15 TO 25 GUSTS TO 30 MPH OR HIGHER AT TIMES. .LONG TERM /SUNDAY THROUGH SATURDAY/...MAIN FORECAST CONCERN IS WITH STRONG TROUGH AND SURFACE LOW PRESSURE SYSTEM TO PUNCH ACROSS THE STATE ON SUNDAY. MODELS IN DECENT AGREEMENT WITH TIMING OF SURFACE LOW AND COLD FRONT TOMORROW. LEANED TOWARD A BLEND OF GFS/SREF TOMORROW INTO MONDAY...THEN MAINLY ECMWF/GFS TUESDAY THROUGH THE END OF THE WEEK. SUNDAY...MODELS ARE MUCH QUICKER IN PUSHING DRY LINE EAST AND PUTTING MUCH OF THE FORECAST AREA IN THE DRY SLOT SUNDAY. INSTABILITY INCREASES ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA AND STORMS LOOK TO QUICKLY DEVELOP PAST 18Z. HAVE HIGHEST POPS ACROSS THE EAST TO NORTHEAST WHERE THE LATEST DAY 2 MODERATE RISK IS LOCATED. FAIRLY SHARP GRADIENT WITH POPS TOMORROW AS WITH THE DRY SLOT PUNCHING IN AHEAD OF THE COLD FRONT. FROPA LOOKS TO BE LATE AFTERNOON TO EARLY EVENING AND WINDS BEHIND FRONT ARE LIKELY TO BE STRONG. VERY TIGHT PRESSURE GRADIENT AND GOOD PUNCH OF POTENTIAL VORTICITY ADVECTION DIRECTLY BEHIND THE FRONT AND SO INCREASED WINDS DURING THE AFTERNOON AND EVENING HOURS SUNDAY TO REFLECT THIS TREND. COULD SEE SOME GUSTS TO NEAR 45-50KTS SUNDAY AFTERNOON WITH AT 850MB RANGING CLOSE TO 60KTS. MONDAY...ANOTHER STRONG WINDY DAY IS FORECAST WITH WINDS ATOP THE MIXED LAYER AROUND 30-40KTS AND LIKELY WILL MIX DOWN THROUGH THE AFTERNOON HOURS BEFORE DECOUPLING BY 23Z OR SO. KEPT WITH THE LIGHT RAIN IN THE CAA REGIME OVERNIGHT SUNDAY INTO MONDAY MORNING ACROSS NORTHERN IOWA...WHERE SOME LOW LEVEL MOISTURE RETURNS ALONG WITH SOME SOME WEAK LIFT. TUESDAY INTO WEDNESDAY...SURFACE HIGH PRESSURE BUILDS INTO THE REGION ON TUESDAY AND PROVIDES A DRY AND MILD DAY FOR TUESDAY. A WEAK UPPER LEVEL SHORTWAVE RIDES UP ALONG THE RIDGE DURING THE DAY WEDNESDAY AND PROVIDES A DECENT SHOT OF POPS ACROSS THE NORTH WEDNESDAY AFTERNOON INTO THE EVENING. NOT IMPRESSED WITH ANY SEVERE WEATHER PARAMETERS...BUT THERE IS AT LEAST SOME WEAK ELEVATED INSTABILITY WITH THIS SYSTEM AND MENTIONED THUNDER WEDNESDAY NIGHT. THURSDAY INTO SATURDAY...LATEST GFS/ECMWF ARE IN DECENT AGREEMENT WITH STRONG CLOSE UPPER LOW LATE THURSDAY INTO FRIDAY. ECMWF IS FURTHER SOUTH THAN GFS BUT ARE IN FAIR AGREEMENT FOR BEING DAY 7. HAVE MENTION OF SLIGHT POPS FRIDAY NIGHT INTO SATURDAY ON THE BACKSIDE OF THIS NEXT UPPER LOW LATE IN THE WEEK. && .AVIATION... WARM FRONT EXTENDS FROM KDNS TO NEAR KMCW AT 2330Z AND WILL CONTINUE TO LIFT NORTH INTO MN. STORMS ARE FIRING IN ERN NEB AHEAD OF A DRY LINE AND THESE STORMS WILL QUICKLY LIFT OFF TO THE NORTHEAST. THESE STORMS WILL ALSO QUICKLY BECOME SEVERE PRODUCING STRONG WIND GUSTS AND LARGE HAIL. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WILL LIFT NORTHEAST OVERNIGHT AND THROUGH SUNDAY DRAGGING A COLD FRONT ACROSS THE TAF LOCATIONS. STRONG STORMS WILL ONCE AGAIN DEVELOP SUNDAY MORNING INTO THE AFTERNOON AS THE FRONT PUSHES ACROSS THE STATE. WINDS BEHIND THE FRONT WILL INCREASE DRAMATICALLY OUT OF THE WEST OR SOUTHWEST AT 28G38KTS. THE WIND WILL SHIFT TO THE NORTHWEST AFTER THE TAF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...KLP AVIATION...FAB
Hazardous weather outlook, Apr 9, 5:07 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 507 PM CDT SAT APR 9 2011 IAZ004>007-015>017-023>028-033>039-044>048-057>059-101715- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS NORTHERN IOWA. A MODERATE RISK OF SEVERE WEATHER EXISTS IN NORTHERN AND CENTRAL IOWA DURING THIS TIME. THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL EXIST FOR THE AREA...ESPECIALLY THIS EVENING. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY. SPOTTER ACTIVATION IS EXPECTED THIS EVENING AND AGAIN ON SUNDAY AFTERNOON. IAZ050-062-075-086-097-101715- TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT DEVELOPMENT OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT... ESPECIALLY NORTH OF HIGHWAY 30 WHERE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MODERATE RISK FOR SEVERE WEATHER EXISTS SUNDAY AFTERNOON INTO THE EARLY EVENING. STRONG AND POTENTIALLY LONG TRACKED TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AND AGAIN ON SUNDAY AFTERNOON. IAZ049-060-061-070>074-081>085-092>096-101715- MARSHALL-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION- CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH A SLIGHT RISK OF SEVERE WEATHER...MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS TONIGHT WITH A FEW TORNADOES POSSIBLE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ON SUNDAY. THE THREAT FOR A FEW TORNADOES...LARGE HAIL AND DAMAGING WINDS CONTINUES FOR SUNDAY AFTERNOON...ESPECIALLY FOR LOCATIONS EAST OF I-35. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT AND AGAIN ON SUNDAY AFTERNOON. REV
In the hours before
Local storm report, Apr 9, 9:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 3 W NEMAHA 42.51N 95.15W
04/09/2011 M2.00 INCH SAC IA STORM CHASER
WINDSHIELD BROKEN
&&
SMALLLocal storm report, Apr 9, 9:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
913 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 1 S SCHALLER 42.48N 95.30W
04/09/2011 E1.75 INCH SAC IA TRAINED SPOTTER
TREES AND POWER LINES DOWN
&&
RHATTEBELocal storm report, Apr 9, 9:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TORNADO 4 N NEMAHA 42.57N 95.09W
04/09/2011 BUENA VISTA IA TRAINED SPOTTER
LARGE WEDGE TORNADO
&&
RHATTEBESpecial weather statement, Apr 9, 9:21 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 921 PM CDT SAT APR 9 2011 IAZ004>007-015>017-023-024-033>035-100400- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE 921 PM CDT SAT APR 9 2011 ...STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE MOVING INTO THE AREA... STRONG THUNDERSTORMS LOCATED IN NORTHERN SAC COUNTY ARE MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...65 MPH WIND GUSTS AND TORNADOES. THE STORMS WILL BE NEAR FONDA BY 930 PM AND BY POCAHONTAS BY 945 PM. OTHER STORM STORMS NORTHWEST OF ALGONA WILL LIKELY PRODUCE LARGE HAIL AND MAY ALSO PRODUCE A TORNADO. IF STORMS APPROACH YOUR AREA SEEK SHELTER INDOORS IMMEDIATELY AND REMEMBER THAT A TORNADO WATCH IS IN EFFECT FOR YOUR AREA UNTIL 1 AM CDT SUNDAY MORNING. FAB
Local storm report, Apr 9, 9:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 4 SE SCHALLER 42.45N 95.25W
04/09/2011 SAC IA STORM CHASER
AROUND A DOZEN FOOT DIAMETER TREES DOWN AND/OR UPROOTED
NEAR THE VICINITY OF HIGHWAY 20 AND COUNTY ROAD M43.
MULTIPLE POWER POLES DOWN.
&&
SMALLLocal storm report, Apr 9, 9:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG EARLY 42.46N 95.15W
04/09/2011 SAC IA FIRE DEPT/RESCUE
MAJOR DAMAGE TO BUILDINGS IN TOWN. COMMERCIAL AND
RESIDENTIAL. LARGE TREES DOWN. TIME ESTIMATED. NO
INJURIES REPORTED IN EARLY AS OF YET.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:09 PM CDT | Tornado Warning | DMX | Crawford | 51 min |
| Apr 9, 7:58 PM CDT | Tornado Warning | DMX | Sac | 47 min |
| Apr 9, 8:23 PM CDT | Tornado Warning | DMX | Sac | 22 min |
| Apr 9, 8:41 PM CDT | Tornado Warning | DMX | Sac | 34 min |
| Apr 9, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Palo Alto | 33 min |
| Apr 9, 9:11 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Sac | 49 min |
| Apr 9, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 26 min |
| Apr 9, 9:55 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 35 min |
| Apr 9, 10:12 PM CDT | Tornado Warning | DMX | Hancock, Kossuth | 33 min |
| Apr 9, 10:18 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 42 min |
| Apr 9, 10:22 PM CDT | Tornado Warning | DMX | Pocahontas | 38 min |
| Apr 9, 10:28 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 47 min |
| Apr 9, 10:54 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 51 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 25 min |
| Apr 9, 11:11 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 12 min |
| Apr 9, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 36 min |
| Apr 9, 11:29 PM CDT | Tornado Warning | DMX | Hancock, Kossuth, Winnebago | 33 min |
| Apr 9, 11:36 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 39 min |
| Apr 9, 11:41 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 49 min |
| Apr 9, 11:55 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 35 min |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago, Worth | 32 min |
| Apr 10, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 31 min |
| Apr 10, 12:53 AM CDT | Severe Thunderstorm Warning | DMX | Worth | 22 min |
| Apr 10, 1:07 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 38 min |
| Apr 10, 1:38 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 52 min |
| Apr 10, 3:54 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 33 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.